MAUDE Adverse Event Report: SYNTHES GMBH COMPLETE OPENING DRILL BIT/ REAMER ASSEMBLY; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH COMPLETE OPENING DRILL BIT/ REAMER ASSEMBLY; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 03.168.004
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025 the reamer head slides freely on the drill bit and does not click into the groves.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, d10 and h4 corrected: g1.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found nothing indicative a nonconformance of 10.2mm cannulated drill bit length 251mm.According to the surgical technique femoral neck system rev.Ac.The following instructions are mentioned.Assemble the reamer by sliding the reamer-component over the drill bit until it clicks into place at the calculated construct size (95 mm in the example before).Lock the reamer by adding and fully tightening the nut.A functional evaluation was performed with the mating devices (nut f/reamer, 03.168.007 and reamer ø12.5, 03.168.006) also returned in this complaint.The assembly process was preformed following the previously mentioned instructions.The reamer component was sliding by the drill bit and made a clicks in the desired size, finally the nut lock the drill bit as expected, no defects were detected.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the 10.2mm cannulated drill bit length 251mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part# 03.168.004 lot # f-44170 manufacturing site: werk selzach logistik manufacturing date: 24.June.2025 expiration date:n/a supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
COMPLETE OPENING DRILL BIT/ REAMER ASSEMBLY
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22778280
Report Number8030965-2025-08245
Device Sequence Number9119995
Product Code HWE
UDI-Device Identifier10886982274717
UDI-Public(01)10886982274717(10)F-44170
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.004
Device Lot NumberF-44170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/13/2025
09/03/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/18/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUT F/REAMER; REAMER Ø12.5
Patient SexUnknown